MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VANGUARD 360 5N1 LK TIBIAL TRIAL 10MM X 71/75MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. VANGUARD 360 5N1 LK TIBIAL TRIAL 10MM X 71/75MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Report source - foreign: (b)(6).The complainant has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Investigation incomplete.
 
Event or Problem Description
It was reported that during knee arthroplasty while the surgeon was trialing articular surface thickness, the trial was identified to be cracked upon removal.No adverse events were reported as a result of this malfunction.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint sample was evaluated through photographic inspection and the reported event was confirmed.Visual examination of the provided pictures found that a piece of the trial had fractured off.The device history records were reviewed and no discrepancies were identified.A definitive root cause could not be determined with the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint sample was returned and visual examination of the product identified signs of repeated use (chipped/gouged) and a piece had fractured off the distal surface.The device was submitted for further analysis and determined that the features of the fracture surface were consistent with bending overload.The root cause remains unchanged at this time.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
VANGUARD 360 5N1 LK TIBIAL TRIAL 10MM X 71/75MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11334174
Report Number0001825034-2021-00512
Device Sequence Number17082288
Product Code JWH
UDI-Device Identifier00880304516106
UDI-Public(01)00880304516106(11)190117(10)107480
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K093293
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number32-360540
Device Lot Number107480
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/27/2021
Supplement Date Received by Manufacturer03/02/2021
09/07/2021
Initial Report FDA Received Date02/16/2021
Supplement Report FDA Received Date03/04/2021
09/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1